Avatar universal
BETA BLOCKERS
HAS ANYONE TAKIN A BETA BLOCKER FOR MIGRAINES.. LADALOL.. OR SOMETHING LIKE THAT.. ANYONE HAD ANY LUCK WITH IT OR BAD SIDE AFFECTS
Cancel
8 Answers
Page 1 of 1
530357 tn?1227797481
I didn't have migraines, but I was given a beta blocker (propranolol or Inderal) for high pressure headaches (Pseudotumor). Anyways, my doctor's theory was that it would keep my blood pressure under control, as blood pressure can rise under distress. Side effects I experienced were : fatigue, dizziness, and low blood pressure (as I didn't have high blood pressure to begin with, my blood pressure dipped too low when I didn't really need it). Dosages can usually be tailored though if you aren't receiving enough, or too much.

Best Wishes.
Comment
Cancel
530357 tn?1227797481
Comment
Comment
Submit Comment
565568 tn?1217337311
hi, I also take inderal for my migraines. So far I really havnt seen that much improvement. I do have pretty good blood pressure though now. It use to get really high during a migraine now it doesnt. I like it! I would recommend Inderal ask your dr.
Comment
Cancel
565568 tn?1217337311
Comment
Comment
Submit Comment
530357 tn?1227797481
I guess I'm confused now after reading your reply.... what is or was your question?

You were asking about beta blockers, which you are already on... you haven't 'seen that much improvement', but 'I would recommend Inderal'?

Was there an intial question or were you just trying to gauge other peoples experience?
Comment
Cancel
530357 tn?1227797481
Comment
Comment
Submit Comment
Avatar universal
Hi,

Beta blockers are usually given for increased heart rates, high BP and chest pain. They are used as a preventive therapy in migraine. Beta blockers are now commonly used in migraine. Usually the therapy is started with a very low dose.
Some people like asthmatics cannot take beta blockers. Hope this is helpful!


Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
To Dr Noopur,

You had mentioned that people with asthma cannot take a drug like Inderal.
Are there side effects that a person can get if they are sensitive to bee stings, if they are put on Inderal LA 160 mg?

I personally had a very rough time on Inderal LA, as I was prescribed Inderal LA 160 mg at bedtime for migraines, and I am now coming down off of it. I kept complaining to both my primary and neuro Dr. about feeling like my head was swollen, a rash on my swollem nose and face, eye irritaion with swelling and hand tingling and numbness, but they both put me off. I finally told them I was not going to take Inderal anymore, so they both agreed I could stop taking it cold turkey.
My migraines came back the worse I have ever had, and I have this congestion that the Inderal caused that will not go away.
I would appreciate any answers or suggestions from anyone.
Thank you

Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
For my migraine (it's been 3 1/2 years of an ongoing headache now), 2 of my most important drugs are Verapamil SR (calcium channel blocker) and Methergine (constricts the blood vessels).  I really notice if these drugs aren't in my system on time.  I've had no real noticeable side effects with these.  I also am on Xopenex inhaler.

If your doctor tells you you're out of options (or you get the feeling that s/he is close to saying it), move on.  It took me several neurologists to get to my current doctor and she is worth the 1 1/2 hour drive (one-way).  Another tip-find a doctor who themselves (or a close loved-one) experience migraines.  There is empathy and usually a person who is extremely up-to-date with the latest treatments.  (Sorry to any doctors out there-this has been my experience in many different medical fields).
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i was on inderal for blood pressure 20 yrs ago..i read on it..its good for migrains..so are other beta blockers...
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I took beta blockers to prevent migraines. I did not like the effect on my mood. It seemed to remove the high points in my emotional life. My mood was flat.

I am currently taking Verapamil SR 360mg and my migraine have been cut from 4 times a week to 1. My doctor says that I may be on Verapamil for ~1 year. If the migraines continue to be controlled he will try to reduce the Verapamil.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Migraines & Headaches Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
620923 tn?1452919248
Blank
selmaS
Allentown, PA
144586 tn?1284669764
Blank
caregiver222
7530528 tn?1428275172
Blank
AKC_75
TX
1780921 tn?1462244109
Blank
flipper336
Queen Creek, AZ